MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720074-02
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Erosion (1750); Perforation (2001)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced left cylinder extrusion through the urethra with a spectra penile prosthesis (spp).A surgical procedure was performed in which the cylinder was removed.It was indicated that the right cylinder remained implanted as the erection was still satisfactory.It was indicated that there was no penile trauma or sexual intercourse with exaggerated force leading to the extrusion.
 
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported clinical observation cannot be established as the product is not available for analysis.Device history record (dhr): the device history record (dhr) confirmed that the device met all material, assembly, and performance specifications.Device technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Additionally, labeling review confirmed that extrusion is documented as a known inherent risk of device use.Investigation conclusion: based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient experienced left cylinder extrusion through the urethra with a spectra penile prosthesis (spp).A surgical procedure was performed in which the cylinder was removed.It was indicated that the right cylinder remained implanted as the erection was still satisfactory.It was indicated that there was no penile trauma or sexual intercourse with exaggerated force leading to the extrusion.No further information was provided.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12833161
Report Number2124215-2021-35919
Device Sequence Number4472525
Product Code FAE
UDI-Device Identifier00878953005287
UDI-Public00878953005287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/08/2021
Device Model Number720074-02
Device Catalogue Number720074-02
Device Lot Number0155875002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age63 YR
Patient SexMale